MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE BIOPSY FORCEPS; DISPOSABLE BIOPSY FORCEPS
Model Number FB-225U
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was reported discarded by the user facility.The device will therefore not return to olympus for evaluation.The cause of the reported complaint cannot be confirmed.As a preventive measure against breakage, the device instructions manual cautions, ¿if you use the instrument several times during one procedure, confirm that there is no irregularity with its operation and appearance, each time you use it.Do not use the instrument if you detect any abnormality.¿ and ¿never use excessive force to open or close the cups.This could damage the instrument.¿ the instructions manual also has directions for pre-procedure inspection of the device, including tactile inspection of the insertion portion, and verification of device operation.The instructions manual warns that during the procedure, ¿do not insert the instrument into the endoscope while the cups are open.¿ ¿do not force the instrument if resistance to insertion is encountered.Reduce the endoscope¿s angulation (or lower the forceps elevator if applicable) until the instrument passes smoothly.¿ and ¿do not withdraw the instrument from the endoscope while the cups are open.¿ to avoid procedure interruption, the instructions manual also recommends, ¿always have a spare instrument available.¿.
 
Event or Problem Description
Olympus was informed that in the middle of an egd procedure, while the device was sampling gastric antral tissue, a single piece of the jaw fell off the device and into the patient.The piece was retrieved using another forceps device that was also used to complete the procedure.There was no trauma to the patient and minimal bleeding from the biopsy sites.The device had been inspected before use with no anomalies found.It was reported that prior to use, the pink protective tip of the device was difficult to remove.

Brand Name
SINGLE USE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key8269050
Report Number2951238-2019-00389
Device Sequence Number2080725
Product Code FCL
UDI-Device Identifier04953170398858
UDI-Public04953170398858
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-225U
Device Lot Number84K
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2019
Initial Report FDA Received Date01/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1